MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION WIRE GUIDED EXTRACTION BASKET; LQR DISLODGER, STONE, BILIARY

COOK ENDOSCOPY FUSION WIRE GUIDED EXTRACTION BASKET; LQR DISLODGER, STONE, BILIARY
Model Number G31905
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion wire guided extraction basket.It was reported that the proximal end of the catheter wire broke outside the catheter.It was removed and the procedure was successfully completed with another device of the same type.There was no reportable information at this time.This device was returned on (b)(6) 2021 with the basket extended and damaged.The basket cable is ruptured through the sheath at the proximal end [subject of report].The basket could not be retracted due to the cable being ruptured through the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved determined the basket was damaged and advanced out of the sheath.The basket wire has ruptured through the sheath at the proximal end and when the handle is manipulated the basket could not be retracted or advanced due to the rupture.The basket wires are also extremely twisted.There is a yellow fluid on the basket and inside the catheter.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.To prevent damage to the device, the instructions for use states, "this device should never be coiled in less than an 8-inch (20 cm) diameter." basket deployment difficulties and buckling of the drive wire can occur if the device experiences excessive pressure.Resistance in basket extension and damage to the outer catheter can occur if the elevator of the endoscope is used to deflect the device at a sharp angle.Prior to distribution, all fusion wire guided extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION WIRE GUIDED EXTRACTION BASKET
Common Device Name
LQR DISLODGER, STONE, BILIARY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12770367
Report Number1037905-2021-00608
Device Sequence Number3144556
Product Code LQR
UDI-Device Identifier00827002319059
UDI-Public(01)00827002319059(17)221205(10)W4294600
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberG31905
Device Catalogue NumberFS-XB-2X4
Device Lot NumberW4294600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS 180
Patient SexUnknown